MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0307CSSMX
Medical Device Problem Codes Migration (4003); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference (b)(4).The returned device was inspected in our quality laboratory.During our analysis: we observed no visual damage to the detachment zone, with the pet jacket and lead wires intact; we observed the implant to be severely stretched throughout with the distal 33mm of the implant unstretched but containing multiple kinks throughout; we observed the sr thread on the distal end of the implant coil to be severely stretched and opaque in color (i.E white); we observed a minor kink on the hypotube 23cm proximal of the hypotube and body coil weld; we observed the sr thread to be broken 3mm proximal of the detachment zone and opaque in color with a slight taper at the break location; we observed minor visual damages to the distal tip of the introducer sheath.Root cause of the premature detachment endured by the coil system can likely be attributed to an overload of tensile stress endured by the sr thread.Upon return of the device, the coil was observed to be detached from its delivery pusher.Device investigation showed no visual damage to the endured some damages during the repositioning of the coil, however this cannot be confirmed.Attempts made to advance the coil system while encountering advancement issues can cause further damage to the implant.It is unknown if the microcatheter associated with the incident was damaged, possibly causing friction during advancement attempts and contributing to the reported premature separation.Further confirmation of tensile overload was made by extracting the sr thread from the delivery pusher, and observing a slight taper to the break location of the thread.In addition, it is likely that the stretched portion of the implant coil was a result of the user utilizing a snare to retrieve the implant coil.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f230100220 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "neuron max 90cm, sl10 45 degree mc parallel with a scepter xc 4x11.The plan was to do a balloon assisted coiling of a wide neck spherical aneursym on the ica.Initially framed with a 4x7 optimax soft complex along with balloon assistance.The frame set and deployed without any issues.The following coil was a 3x7 optimax supersoft complex and as the initial phases of deployment was initiated, a little resistance was felt by the fellow when the balloon was up.The attending physician took over and tried to advance and pull back as the coil was not sitting right.As soon as he attempted that maneuver, he lost 1:1 control and the coil prematurely detached with it partially in the sl10 45 degree microcatheter.Careful removal of the sl10 45 degree was attempted, however the 3x7 optimax coil flipped out and migrated into the mca.As a result, the physician had to snare the the coil out of the mca and was able to safely remove the 3x7 optimax while keeping the framed coil (4x7 optimax soft).The case was concluded after removal of the 3x7 optimax supersoft and the patient is doing well.".

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
moises colin
29 parker
irvine, CA 92618
9497881443
MDR Report Key16702315
Report Number3014162263-2023-00009
Device Sequence Number17063191
Product Code HCG
UDI-Device Identifier00818053025044
UDI-Public00818053025044
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0307CSSMX
Device Catalogue NumberN/A
Device Lot NumberF230100220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2023
Initial Report FDA Received Date04/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown